Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 54, NWS Cleveland, OH

November 14, 2011

NWS Cleveland, OH issued this small craft advisory at Nov 14, 2011, 10:06 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2011, 10:06 AM EST (15:06 UTC)
Expired
Nov 15, 2011, 3:00 AM EST
In force
17 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WHUS71 KCLE 141506
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1006 AM EST MON NOV 14 2011

LEZ142>149-142315-
/O.EXP.KCLE.SC.Y.0053.000000T0000Z-111114T1500Z/
/O.NEW.KCLE.SC.Y.0054.111114T1506Z-111115T0600Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1006 AM EST MON NOV 14 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST TUESDAY. 

* WINDS AND WAVES: SOUTH WINDS 10 TO 20 KNOTS WILL SHIFT TO THE
  SOUTHWEST AND INCREASE TO 15 TO 25 KNOTS LATE THIS AFTERNOON AND
  THEN SHIFT TO THE WEST TONIGHT. WAVES 2 TO 4 FEET WILL BUILD TO
  3 TO 5 FEET THIS EVENING AND THEN 4 TO 6 FEET TONIGHT.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$


GARNET
3 follow-up statements
097 
WHUS71 KCLE 141507
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1007 AM EST MON NOV 14 2011

LEZ142>149-142315-
/O.CON.KCLE.SC.Y.0054.000000T0000Z-111115T0600Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1007 AM EST MON NOV 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. 

* WINDS AND WAVES: SOUTH WINDS 10 TO 20 KNOTS WILL SHIFT TO THE 
  SOUTHWEST AND INCREASE TO 15 TO 25 KNOTS LATE THIS AFTERNOON 
  AND THEN SHIFT TO THE WEST TONIGHT. WAVES 2 TO 4 FEET WILL 
  BUILD TO 3 TO 5 FEET THIS EVENING AND THEN 4 TO 6 FEET 
  TONIGHT. 

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

GARNET
128 
WHUS71 KCLE 142123
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
423 PM EST MON NOV 14 2011

LEZ142>149-150600-
/O.CON.KCLE.SC.Y.0054.000000T0000Z-111115T0600Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
423 PM EST MON NOV 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. 

* WINDS AND WAVES: SOUTH WINDS 15 TO 25 KNOTS WILL SHIFT TO THE
  NORTHWEST FOLLOWING A COLD FRONT THIS EVENING. THE WINDS WILL
  THEN SETTLE BACK TO THE WEST AT 10 TO 15 KNOTS AFTER MIDNIGHT.
  WAVES WILL BUILD TO 3 TO 5 FEET BEFORE SUBSIDING TO 1 TO 3 FEET.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
645 
WHUS71 KCLE 150230
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
930 PM EST MON NOV 14 2011

LEZ142>149-150800-
/O.EXT.KCLE.SC.Y.0054.000000T0000Z-111115T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
930 PM EST MON NOV 14 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM EST TUESDAY.

* WINDS AND WAVES: MAINLY WEST WINDS AT 10 TO 20 KNOTS WILL
  DIMINISH TO 10 TO 15 KNOTS AFTER MIDNIGHT. WAVES OF 3 TO 5 FEET
  WILL SUBSIDE TO 2 TO 4 FEET OVERNIGHT. 

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 14, 10:04 AM EST, 2 minutes earlier.

Area forecast discussion, Nov 14, 10:04 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1004 AM EST MON NOV 14 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH INTO NORTHERN OHIO TODAY AND THEN STALL.  LOW
PRESSURE IN CENTRAL KANSAS WILL MOVE ALONG THE FRONT ACROSS NORTHERN
OHIO THIS EVENING.  THE FRONT WILL PUSH SOUTH OF THE AREA TONIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE DAY.
THE QUESTION IS HOW MUCH SEVERE WEATHER. THE PARAMETERS ARE
INDICATING PLENTY OF SHEAR AND HELICITY. MENTIONED TORNADOES IN
THE HWO AND SEVERE THUNDERSTORMS IN THE GRIDS/ZONES FOR THE
SOUTHERN PORTION OF THE FORECAST AREA AS A START. MADE SOME
ADJUSTMENTS TO THE HIGHS...IT COULD BE AN EVENING HIGH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
COLD FRONT PUSHES SOUTH OF THE AREA TONIGHT AND THEN STALLS.  FOR
TUESDAY NIGHT INTO WEDNESDAY A STRONG LOW MOVES ALONG THE BOUNDARY.
MODELS NOT IN GOOD AGREEMENT ON HOW FAR NORTH PRECIP PUSHES WITH THE
WAVE.  FOR NOW WENT LIKELY ACROSS SERN PORTION OF THE FORECAST
AREA.   HIGH PRESSURE BUILDS IN LATE WEDNESDAY...BUT SECOND STRONGER
COLD FRONT PUSHES ACROSS THE AREA

MUCH COLDER AIR MOVES OVER THE ARE THURSDAY SETTING UP POTENTIAL FOR
SOME LAKE EFFECT IN THE SNOW BELT EAST OF CLEVELAND.  THE 850 TEMPS
DIP TO MINUS 8C....BUT LIMITED MOISTURE...PLUS MODELS IN GOOD
AGREEMENT MOVING LARGE AREA OF HIGH PRESSURE ACROSS THE OHIO
VALLEY/LOWER GREAT LAKES THURSDAY NIGHT.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
HIGH PRESSURE SHOULD BUILD ACROSS THE AREA ON FRIDAY. THE WARM
ADVECTION AND BACKING WINDS SHOULD END THE LAKE EFFECT BY FRIDAY
AFTERNOON. THERE MAY BE MID AND HIGH CLOUDS ALREADY BUT WITH ANY
LUCK WE COULD SEE SOME CLEARING ON FRIDAY WHICH MIGHT LAST INTO
SATURDAY. SATURDAY SHOULD BE WARMER AHEAD OF THE NEXT FRONT...WITH
HIGHS ABOVE NORMAL...MOSTLY IN THE 50S. WILL HAVE A CHANCE OF
SHOWERS ACROSS NORTHWEST OHIO ON SATURDAY...THEN THE ENTIRE
FORECAST AREA ON SUNDAY WITH THE NEXT WEEK COLD FRONT.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
LARGE BATCH OF SHOWERS MOVING EAST ACROSS THE FORECAST AREA THIS
MORNING. THERE COULD BE A BREAK IN THE SHOWERS FOR A WHILE DURING
THE LATE MORNING AND EARLY AFTERNOON BUT ODDS FAVOR ADDITIONAL
SHOWERS REDEVELOPING AND MVFR CEILINGS MUCH OF THE DAY. THERE
COULD BE THUNDER ALMOST AT ANY TIME TODAY BUT RATHER THAN TRY TO
TIME A SMALL CHANCE OF THUNDER THE FORECAST WILL JUST INCLUDE A
MENTION OF CB FOR MUCH OF THE DAY. THE SOUTH WIND WILL BE GUSTY AT
TIMES AND THERE IS A CHANCE FOR ISOLATED STRONGER GUSTS WITH THE
CONVECTION. AS THE FRONT SAGS ACROSS THE AREA DURING THE LATE
AFTERNOON AND EARLY EVENING WE EXPECT IFR CEILINGS TO DEVELOP.
THE IFR CEILINGS WILL PROBABLY LAST FOR AT LEAST SEVERAL HOURS
INTO TONIGHT.

.OUTLOOK...AREAS OF NON VFR CIGS WEDNESDAY INTO THURSDAY
ESPECIALLY NE OH/NW PA.

&&

.MARINE...
THE WIND SPEED AND DIRECTION WILL TRANSITION TODAY... FROM A
MODERATE SOUTH TO SOUTHWEST FLOW THIS MORNING... INCREASING AHEAD OF
A COLD FRONT THIS AFTERNOON.  THERE IS THE POTENTIAL FOR GALES
LATER THIS AFTERNOON AND EARLY THIS EVENING...ESPECIALLY THE EAST
HALF OF THE LAKE...BUT ASIDE FROM SOME GUSTS...BELIEVE THE SUSTAINED
WIND WILL AVERAGE JUST BELOW GALE WARNING.

THE FRONT WILL NOT GET TOO FAR SOUTH OF THE LOWER LAKES BEFORE
STALLING BUT IT SEEMS AS THOUGH THE PRECIPITATION NEAR THE STALLED
FRONT WILL STAY SOUTH OF LAKE ERIE ON TUESDAY. THERE MAY BE A SMALL
OPPORTUNITY ON TUESDAY TO DROP THE SMALL CRAFT ADVISORY AS THE FLOW
COMES BACK AROUND FROM THE SOUTH AHEAD OF THE NEXT COLD FRONT.

A STRONGER COLD FRONT IS EXPECTED ON WEDNESDAY...AND HIGH PRESSURE
WILL BUILD IN LATE IN THE WEEK. THE WIND WILL STAY ABOVE SMALL
CRAFT CRITERIA UNTIL THE RIDGE BUILDS IN LATE IN THE WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST TUESDAY FOR LEZ142>149.

&&

SYNOPSIS...DJB
NEAR TERM...KIELTYKA
SHORT TERM...DJB
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Nov 14, 9:21 AM EST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
921 AM EST MON NOV 14 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-151430-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
921 AM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
AND EVENING AS A COLD FRONT MOVES ACROSS THE AREA. THE MAIN THREAT
WILL BE FROM DAMAGING WINDS...HOWEVER...SOME TORNADOES COULD OCCUR
ALONG WITH LARGE HAIL. RAIN COULD ALSO BE LOCALLY HEAVY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 2:00 PM ESTSpecial Marine WarningCLE75 min
Nov 14, 3:42 PM ESTFlash Flood WarningCLELucas, Wood3 hr
Nov 14, 3:51 PM ESTSevere Thunderstorm WarningCLELucas, Ottawa, Sandusky, Wood39 min
Nov 14, 4:07 PM ESTSpecial Marine WarningCLE83 min
Nov 14, 4:13 PM ESTSpecial Marine WarningCLE92 min
Nov 14, 4:27 PM ESTSpecial Marine WarningCLE78 min
Nov 14, 5:10 PM ESTAreal Flood AdvisoryCLEAshtabula, Geauga, Lake6 hr
Nov 14, 5:14 PM ESTSevere Thunderstorm WarningCLECuyahoga, Lorain61 min
Nov 14, 5:31 PM ESTSevere Thunderstorm WarningCLECrawford, Seneca, Wyandot59 min
Nov 14, 5:42 PM ESTSpecial Marine WarningCLE78 min
Nov 14, 5:51 PM ESTTornado WarningCLEWyandot28 min
Nov 14, 6:05 PM ESTSevere Thunderstorm WarningCLEAshtabula, Geauga25 min
Nov 14, 6:32 PM ESTSevere Thunderstorm WarningCLEMarion28 min
Nov 14, 6:52 PM ESTSevere Thunderstorm WarningCLEPortage53 min
Nov 14, 4:37 PM ESTSevere Thunderstorm WarningCLEErie68 min
Nov 14, 4:49 PM ESTTornado WarningCLEErie41 min

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.